Alert archive / Texas / Flash Flood Warnings in 2001
Flash Flood Warning 25, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jul 1, 2001, 8:52 AM CDT for Tarrant County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 1, 2001, 8:52 AM CDT (13:52 UTC)
- Expired
- Jul 1, 2001, 11:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Tarrant County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 19 km from the middle of the area, began a volume at 13:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 1.9 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 576 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 543 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 011354 FFWFTW TXC439-011645- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 852 AM CDT SUN JUL 1 2001 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... TARRANT COUNTY IN NORTH CENTRAL TEXAS * UNTIL 1145 AM CDT * HEAVY RAIN CONTINUES TO FALL ACROSS SOUTHERN TARRANT COUNTY IN BENBROOK. HIGH WATER WAS REPORTED...WITH SANDBAGGING AROUND HOMES TO PREVENT FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. WLAT...LON 3258 9748 3258 9725 3296 9708 3300 9753
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 3:50 AM CDT, 5 hours 2 minutes earlier.
Area forecast discussion, Jul 1, 3:50 AM CDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 350 AM CDT SUN JUL 1 2001 THE UPPER LOW OVER OVER ARKANSAS THIS MORNING WILL CONTINUE TO ELONGATE AND MOVE SOUTHWEST DURING THE NEXT 48 HOURS. THUNDERSTORMS REDEVELOPED ONCE AGAIN OVERNIGHT ACROSS PARTS OF NORTH TEXAS. WILL KEEP SLIGHT CHANCE OR CHANCE POPS ACROSS ALL OF THE NORTH TEXAS FOR TODAY. RAIN CHANCES SHOULD START TO DECREASE TONIGHT. THE UPPER RIDGE TO OUR WEST WILL BUILD INTO ACROSS THE NORTH ON MONDAY. THIS WILL ALLOW TEMPERATURES TO WARM FURTHER AS WE APPROACH INDEPENDENCE DAY. THE 00Z RUN OF THE AVN AND MRF INDICATE THAT THE COOL-DOWN THAT HAD BEEN ADVERTISED EARLIER FOR LATE WEEK PROBABLY WILL NOT HAPPEN. HAVE REMOVED MOST OF THE RAIN CHANCES FROM THE EXTENDED PORTION OF THE FORECAST...AND BROUGHT TEMPERATURES BACK TO NEAR SEASONAL NORMALS. #58 DFW 90/72/92/73 3121 ACT 93/72/92/73 3232 .FWD...NONE.
In the hours before
Special weather statement, Jul 1, 4:32 AM CDT, 4 hours 20 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011230- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 432 AM CDT SUN JUL 1 2001 WIDELY SCATTERED THUNDERSTORMS TODAY WILL PRODUCE LOCALLY HEAVY RAIN...SMALL HAIL...STRONG GUSTY WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING. AN ISOLATED WIND GUST TO 60 MPH AND ISOLATED HAIL UP TO ONE INCH IN DIAMETER IS POSSIBLE.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 4:38 AM CDT | Severe Thunderstorm Warning | FWD | Limestone | 67 min |
| Jul 1, 5:59 AM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 61 min |
| Jul 1, 6:02 AM CDT | Flash Flood Warning | FWD | Dallas | 3 hr |
| Jul 1, 6:24 AM CDT | Flash Flood Warning | FWD | Tarrant | 3 hr |
| Jul 1, 8:32 AM CDT | Flash Flood Warning | FWD | Bell | 3 hr |
| Jul 1, 9:55 AM CDT | Flash Flood Warning | FWD | Johnson | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.